Discussions that mention requip

Pain Management board


Hi Linda, Actually it's not that unusual. Any of the opiates can cause this. The normal meds used to treat them are the anti parkinsons meds, Miripex and Requip "US meds". I couldn't tolerate them but Klonopin seems to work better than anything else for me.

Marcia, Paladone is Purdues new US version of a 24 hour dilaudid formulation, HydromorphContin is Purdue Canada's 12 hour version of LA Dilaudid "hydromorphone"
I've actually seen folks have more problems with meth and morphine with these symptoms and haven't really noticed it with dilaudid in my pump. Maybe the Klonopin is just working well.

There are treatment options, Your other post mentioned Hydromorph Contin, so I assumed you are Canadian, as it's never been aproved for use in the states. Are you Canadain? Are you taking Palladone the 24 hour US med or HMC the 12 hour canadian med. Either way, Dilaudid is Diluadid "hydromorphone" It's no wonder you have the same effect from the LA med that you did with the SA med the only difference is the release mechanism between SA hydromorphone, HydromorphContin or Palladone.

You can find info at both Purdues sites, the US and Canadian.
Purdue canada
http://www.purdue.ca/products/products.asp

Purdue US
http://www.pharma.com/html/Our_products/Our_products.htm

The US site has the full prescribing info and all the effects on specific body funtions, Like cardio, nervous system, gastro, etc, The canadian site just has general consumer info so you might want to use the US site for info on Dilaudid in whatever form.

But it can be treated, I would try to mange the problem before switching away from a med that works to a med that's more notorius for causing this problem. Likely through trial and error and simple accomadation it will get better. At least i hope it does.

But your not an oddball and this isn't that unusual. It may be that I'm not having the problem because so little is actually used intrathecally, My pump is set at a hair over 3 mgs per day. When meds are deliverd IT, side effects are different, you still manufacturer endorphins and enkephlins unlike oral meds that can completely shut down production of endorphins and reduce dopamine which is usually the problem. The parkinsons meds work on dopamine production . Klonopin simply treats/prevents the symptom.

It's definitely too early to give up. I would talk to your doc after you have given it a week or two. You will sleep when your tired enough, but it does screw up sleep patterns when you nap in the day or late morning. :yawn: Hopefull they can find something to prevent or treat the RLS type symptoms or Myoclonus.

Take care, Dave